MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Unspecified Tissue Injury (4559)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the dxr00v model intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).In a secondary surgical procedure, the iol was explanted due to complaints of dysphotopsia and the explanted iol was replaced with a zcb00 14.0 diopter iol for -1.75 target.There was no patient injury.Patient outcome post-lens exchange was reported as stable post-op with symptoms resolved.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d-9: device available for evaluation: yes; section d-9: device date returned to manufacturer: 19-dec-2023; section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in a specimen cup.The lens was visually inspected under magnification.The complaint lens was received cut in half.The lens was cleaned and presented with no issues that would have contributed or caused the complaint event.Complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issue could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that iol serial number: (b)(6) had been previously reported under mfr report number 3012236936-2023-03255 - patient reported complaint.However, any additional reportable information received will be submitted under this report number 3012236936-2023-03152.Further information was provided stating: a male patient reported of intraocular lens (iol) explants on both eyes (ou) due to experiencing halos, glare and physical discomfort.Prior to surgery, the patient had cataracts and -600 vision in both eyes.After surgery the patient experienced glares and halos that impacted his ability to drive and go outside.The patient stated for nine (9) months light made him cry and even had trouble with lights on in the house.While the patient had the lenses, his eyelids felt like mushy sponges and were constantly bloodshot.The patient attributes the issue he experienced to coating and the design of the lenses, collecting too much sunlight.The patient was told her would see from "infinity to 14 feet" and he did not want to wear glasses anymore and to be able to read the paper.The patient saw other doctors and was advised to have them removed.The lenses were exchanged, and the patient has 20/20 vision in both eyes with johnson & johnson monofocal replacement lenses.The patient still has to wear glasses.A month later 1.75 left eye, 2.0 right eye.The patient is doing fine with the replacement lenses and only has some leftover conditions like itchy eyes and tears which are dissipating.He was given drops only for the standard post-op surgery and after that was told to use over the counter (otc) eye drops.During explant procedures, there were no other interventions or injuries.Only, was told that there was a little trouble explanting the right eye as it had healed.Patient weight information was also provided.Therefore, the information is captured in this supplemental report.The following fields were updated accordingly: section a-4 patient weight: 200 pounds.Section h-6: health effect - clinical code: 2138 - unexpected postop refraction, 2140 - glare, 2227 - halo, and 4559 - eyelid disorder.Section h-6: medical device problem code: updated to 3191 - dissatisfaction.Previously reported code was 2993 - no reported device problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18311941
Report Number3012236936-2023-03152
Device Sequence Number6832656
Product Code POE
UDI-Device Identifier05050474761629
UDI-Public(01)05050474761629(17)250331
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/02/2024
01/28/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/25/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite